Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Can baclofen lead to leg buckling?

AnonymousUserAAnonymousUser Posts: 49,322
edited 06/11/2012 - 8:36 AM in Pain Medications
My fiance recently switched pain meds from norco to balofen. Since she switched her leg has been buckling a lot more. She buckled 4+ times yesterday alone. Before the switch she bucled once every few weeks.

Could baclofen be cauing the buckling or is it more likely she needs more PT?
advertisement
1

Comments

  • Baclofen is not a pain medication, it is a muscle relaxant and yes, too strong of a dose could cause her leg muscles to not function correctly and thus cause them to buckle.
    What dose is she on and has she taken more than she was supposed to?
    Baclofen is used for spasticity and is usually pretty effective.
    Sandi
  • I just started on this a couple of weeks ago and have not buckled up. She should check with dr bout that! I will do the same if that happens, sounds aweful!
  • advertisement
  • My neuro has suggested I start taking Baclofen to keep from having spacticity problems. I handed him my PM doc's business card and told him to coordinate having my PM write the script. Haven't heard anything since, but I think he has given me the opportunity to choose whether to take it or not. So what is the consensus of those that are using it? Is it effective? From Sandi's post, it works well. Any other comments?
    Thanks
    Jay
  • I've been taking it since Jul. I have terrible spasms in my neck and shoulders. My traps were rock hard all the time. Since starting it, the spasms have eased up, they're still there, but not as bad. My pm put me on baclofen, as flexeril did nothing for me (except make me tired).
    Kelly
    APROUD CANADIANveteranButNOTa doctor, my thoughts are my own
  • When you go on baclofen or go off of it, you need to taper it and do it slowly. Usually the starting dose is 5 mg. and then increased by 2 1/2 or 5 mg at a time, usually over a week to see if there are unwanted side effects. It is one of the best medications for spasticity around.
    Sandi
  • advertisement
  • When I started on Baclofen it was big help. After several months my body built up a tolerance and I hit the max oral daily dose. Over a the next few months it became less effective and so I was switched over to Zanaflex.

    As Sandi stated you can't just stop taking Baclofen. It can easily cause hallucinations if dropped from your system too quickly.

    So it is definitely worth trying.

    "C"
  • As I stated I started bout 2wks ago. After a couple of days it started to relax my muskles.. It hurt cuz they had also been rock hard for yrs. But now they are fighting it too. I know it's my spine causing the fight to relax or spaz. Like my muscles need to protect my spine which is why they spaz in the first place. But it works better than any relaxer I've ever takin.And I've takin many the last 25 yrs. It is also used on people with ms.
    I started at 10 mg.
    Really like it. I also notice my muscle tone is zilch after they relaxed, like a litle atrophy going on I'm guessing, cuz after they've relax my back has less muscles, I'm feeling just bones mostly back there.
    So my muscles were probly working overtime from not having all the muscles that seem to be gone.
    It is really good, talk to your dr and atleast give it a try.
    Good luck!

  • nug24, didn't mean to hijack your thread, lots of good info here from everyone though, thanks all!
    Jay
  • Patsy it cracks me up too, until I have to swallow all of them, ugh! But it is like the Skittles commercials: Taste the rainbow :D
  • Thanks for all your help and answers. I had her call her doctor about it, and he said Baclofin could lead to leg weakness and buckling. He than told her she should only take it at night, and to take Norco during the day.

    Glad to her it was the medicine causing the buckling and not another setback in this long recovery process!

    Thanks again to Sandi, Holley, Jay, Ladybug, Haglandc, and Smiley!
advertisement
Sign In or Register to comment.